Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 29, NWS Marquette, MI

April 2, 2021

NWS Marquette, MI issued this small craft advisory at Apr 2, 2021, 4:11 AM EDT. It took effect at Apr 2, 2021, 4:00 PM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2021, 4:11 AM EDT (08:11 UTC)
In effect from
Apr 2, 2021, 4:00 PM EDT
Expired
Apr 3, 2021, 6:00 PM EDT
In force
26 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

698 
WHUS73 KMQT 020811
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
411 AM EDT Fri Apr 2 2021

LSZ244-245-021615-
/O.NEW.KMQT.SC.Y.0029.210402T2000Z-210403T0800Z/
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
411 AM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EDT SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 2 to 5 ft expected.

* WHERE...Eagle River to Manitou Island MI and Manitou Island to 
  Point Isabelle MI.

* WHEN...From 4 PM this afternoon to 4 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ249>251-021615-
/O.NEW.KMQT.SC.Y.0029.210402T2200Z-210403T1200Z/
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
411 AM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
EDT SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt expected.

* WHERE...Marquette to Munising MI, Munising to Grand Marais MI 
  and Grand Marais to Whitefish Point MI.

* WHEN...From 6 PM this evening to 8 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-021615-
/O.NEW.KMQT.SC.Y.0029.210402T2000Z-210403T0900Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
411 AM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
5 AM EDT SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...From 4 PM this afternoon to 5 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-021615-
/O.NEW.KMQT.SC.Y.0029.210402T2000Z-210403T2000Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
411 AM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EDT SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt becoming
  southwest and waves 3 to 6 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...From 4 PM this afternoon to 4 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
894 
WHUS73 KMQT 022027
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
427 PM EDT Fri Apr 2 2021

LSZ244-245-030430-
/O.CON.KMQT.SC.Y.0029.000000T0000Z-210403T0800Z/
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
427 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 2 to 5 ft occurring.

* WHERE...Eagle River to Manitou Island MI and Manitou Island to 
  Point Isabelle MI.

* WHEN...Until 4 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ249>251-030430-
/O.CON.KMQT.SC.Y.0029.210402T2200Z-210403T1200Z/
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
427 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 35 kt expected.

* WHERE...Marquette to Munising MI, Munising to Grand Marais MI 
  and Grand Marais to Whitefish Point MI.

* WHEN...Until 8 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-030430-
/O.CON.KMQT.SC.Y.0029.000000T0000Z-210403T0900Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
427 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 2 to 4 ft occurring.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...Until 5 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-030430-
/O.CON.KMQT.SC.Y.0029.000000T0000Z-210403T2000Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
427 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...Until 4 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
793 
WHUS73 KMQT 022032
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
432 PM EDT Fri Apr 2 2021

LSZ248-030445-
/O.EXA.KMQT.SC.Y.0029.210402T2200Z-210403T1200Z/
Huron Islands to Marquette MI-
432 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...

* WHAT...South winds 5 to 15 kt with gusts up to 30 kt expected.

* WHERE...Huron Islands to Marquette MI.

* WHEN...Until 8 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ244-245-030445-
/O.CON.KMQT.SC.Y.0029.000000T0000Z-210403T0800Z/
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
432 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 2 to 5 ft occurring.

* WHERE...Manitou Island to Point Isabelle MI and Eagle River to 
  Manitou Island MI.

* WHEN...Until 4 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ249>251-030445-
/O.CON.KMQT.SC.Y.0029.210402T2200Z-210403T1200Z/
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
432 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt expected.

* WHERE...Marquette to Munising MI, Munising to Grand Marais MI 
  and Grand Marais to Whitefish Point MI.

* WHEN...Until 8 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-030445-
/O.CON.KMQT.SC.Y.0029.000000T0000Z-210403T0900Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
432 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 2 to 4 ft occurring.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...Until 5 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-030445-
/O.CON.KMQT.SC.Y.0029.000000T0000Z-210403T2000Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
432 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...Until 4 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
540 
WHUS73 KMQT 030212
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1012 PM EDT Fri Apr 2 2021

LSZ244-245-030800-
/O.CON.KMQT.SC.Y.0029.000000T0000Z-210403T0800Z/
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
1012 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WHAT...South winds 10 to 15 kt with gusts up to 25 kt and 
  waves 2 to 4 ft occurring.

* WHERE...Manitou Island to Point Isabelle MI and Eagle River to 
  Manitou Island MI.

* WHEN...Until 4 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ248>251-031015-
/O.CON.KMQT.SC.Y.0029.000000T0000Z-210403T1200Z/
Huron Islands to Marquette MI-Marquette to Munising MI-
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
1012 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt 
  occurring.

* WHERE...Huron Islands to Marquette MI, Marquette to Munising 
  MI, Munising to Grand Marais MI and Grand Marais to Whitefish 
  Point MI.

* WHEN...Until 8 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-030900-
/O.CON.KMQT.SC.Y.0029.000000T0000Z-210403T0900Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
1012 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft occurring.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...Until 5 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-031015-
/O.CON.KMQT.SC.Y.0029.000000T0000Z-210403T2000Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1012 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
SATURDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...Until 4 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
315 
WHUS73 KMQT 030813
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
413 AM EDT Sat Apr 3 2021

LSZ244-245-030915-
/O.EXP.KMQT.SC.Y.0029.000000T0000Z-210403T0800Z/
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
413 AM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have fallen below small craft advisory
thresholds. 

$$

LSZ250-251-031400-
/O.EXT.KMQT.SC.Y.0029.000000T0000Z-210403T1400Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
413 AM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and 
  waves 2 to 4 ft occurring.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-031615-
/O.EXT.KMQT.SC.Y.0029.000000T0000Z-210403T2200Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
413 AM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Southwest winds 10 to 20 kt, with gusts up to 25 kt this
  morning, and waves 3 to 6 ft occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ248-249-031200-
/O.CON.KMQT.SC.Y.0029.000000T0000Z-210403T1200Z/
Huron Islands to Marquette MI-Marquette to Munising MI-
413 AM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt 
  occurring.

* WHERE...Huron Islands to Marquette MI and Marquette to 
  Munising MI.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-030915-
/O.CON.KMQT.SC.Y.0029.000000T0000Z-210403T0900Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
413 AM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY
THIS MORNING...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft occurring.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...Until 5 AM EDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
557 
WHUS73 KMQT 031435
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1035 AM EDT Sat Apr 3 2021

LMZ248-250-032200-
/O.CON.KMQT.SC.Y.0029.000000T0000Z-210403T2200Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1035 AM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Waves 3 to 6 ft occurring.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

jp
693 
WHUS73 KMQT 031948
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
348 PM EDT Sat Apr 3 2021

LMZ248-250-032200-
/O.CON.KMQT.SC.Y.0029.000000T0000Z-210403T2200Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
348 PM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Waves 3 to 4 ft occurring.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 1:15 AM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Apr 2, 1:15 AM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
115 AM EDT Fri Apr 2 2021

.SHORT TERM...(This evening through Friday)
Issued at 352 PM EDT THU APR 1 2021

Broad mid-upper level ridge from south central Canada through the
Plains is poised to build across the western Great Lakes region
tonight into Friday resulting in dry conditions through the period.
The only concern will be fire weather on Friday as southerly winds
increase and become somewhat gusty with the sfc ridge sliding east.
Min RHs over much of the interior west half will dip to 20 pct or
lower.

High pressure will dominate tonight keeping skies clear and winds
light. This should allow decent radiational cooling, but temps
shouldn't plummet too far with the lack of snow cover. Late tonight,
ridge shifts east of the UP as some light southerly winds begin.
Nocturnal inversion may limit the winds though until after sunrise,
but the increasing pressure gradient could be enough to get them
going a little sooner.

Friday, warmup will get underway with return flow on the backside of
the high pres ridge sliding to the e. 850mb temps will rise to
around 0 w to -6C e by midday. This should support max temps into
the lower to mid 50s w and lower to mid 40s e. S winds off Lake MI
should hold lakeside locations to the 30s F. With very dry air mass
in place and some increase in winds, fire wx concerns will begin to
increase Fri. Antecedent dry air mass along with potential to mix
drier air to sfc as noted on fcst soundings will lead to a low RH
day. Across much of the w half, RH will probably bottom out to
20pct or less. Min RH will range from 25-40pct e where temps will
be lower and mixing shallower. Southerly winds will gust to around
20mph.

.LONG TERM...(Friday night through Thursday)
Issued at 433 PM EDT THU APR 1 2021

A blocky pattern across Eastern North America into the North
Atlantic Ocean favors a slowly evolving pattern up-stream across our
CWA. The relatively deep trough that produced our recent stretch
of cold weather is slowly tracking across New England while
pumping up an impressive 576+ dm ridge (at least +2 SD) south of
Greenland this weekend. This blocking ridge is expected to linger
across the Davis Strait/Labrador Sea through the middle of next
week, which favors continued troughing across New England and
Maritime Canada. Upstream of the New England troughing, northwest
flow aloft is expected to prevail across the Great Lakes region at
least through day 5. Forecast confidence dwindles beyond day 5,
but ensemble cluster analyses suggest the most likely solution is
a trough undercutting the blocking ridge to prolong/enhance
troughing near or just off the East Coast.

Warm air advection gets underway Friday night on the nose of a ~50
knot low level jet ahead of a low amplitude shortwave that's
expected to move through the CWA on Saturday. This LLJ transports a
somewhat more humid boundary layer air mass into the area for
Saturday that should limit fire wx concerns relative to Friday,
especially when considering lighter winds on Saturday. Winds shift
to northwesterly behind Saturday's trough resulting in onshore flow
reminiscent of a lake breeze. Even though the post-frontal air mass
is not much cooler ... onshore flow could result in rapid cooling
along the Lake Superior shoreline Saturday afternoon/evening.
Ridging at the surface and aloft intensifies on Sunday with winds
veering to easterly over Lake Superior. More cloud cover on Sunday
should prevent temperatures from warming as much as Saturday, but
highs approaching 60F still seem likely across the interior.

Recent model guidance seems to be trending toward warmer solutions
for Monday with the primary shortwave trough expected to move over
the Hudson Bay by Tuesday morning. As the primary shortwave tracks
east into the Hudson Bay a trailing cold front should move across
the CWA with widespread precipitation chances. Deterministic
Euro/Canadian solutions indicate dew points rising into the lower
50s beneath steepening mid-level lapse rates that may combine to
support non-negligible MUCAPE values by Monday evening. Did not
include thunder in the grids at this time, but it's worth
mentioning. The general model consensus behind Monday night's cold
front is for the front to stall to our south on Tuesday as a low
spins up over the Central Plains. If that occurs then the low
should track into the Great Lakes region late next week.
&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 114 AM EDT FRI APR 2 2021

VFR conditions are expected through the forecast period. South winds
will increase today and become gusty. A developing southwesterly
low level jet will result in LLWS this evening.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 352 PM EDT THU APR 1 2021

With sfc high overhead expect light winds across the lake tonight.
Late tonight into Friday, this ridge shifts to the east of the lake
as southerly winds pick up to around 20 to 25 kts. Could see some
gusts approach 30 knots across the east half of the lake on Friday
night, especially in the nearshore zones east of Marquette and at
the higher observation platforms. Pressure gradient relaxes by
Saturday morning as light winds blo 20 knots are expected through
Monday morning. A system will approach the lake from the west on
Monday, which could bring some gusts from the SE across the east
half to around 30 knots, but otherwise they relax blo 20 kts again
for Tuesday and beyond.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...Voss
LONG TERM...EK
AVIATION...JLB
MARINE...Voss
Hazardous weather outlook, Apr 1, 3:28 PM EDT, 12 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
328 PM EDT Thu Apr 1 2021

MIZ001>007-009>014-084-085-021930-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
328 PM EDT Thu Apr 1 2021 /228 PM CDT Thu Apr 1 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Dry and breezy conditions could result in elevated fire weather
concerns over the west half of Upper Michigan on Friday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-021930-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
328 PM EDT Thu Apr 1 2021 /228 PM CDT Thu Apr 1 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-021930-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
328 PM EDT Thu Apr 1 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

EK

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.